Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



The Peterson variety and the wonderful compactification

Author: Ana Bălibanu
Journal: Represent. Theory 21 (2017), 132-150
MSC (2010): Primary 20G05
Published electronically: July 20, 2017
MathSciNet review: 3673527
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We look at the centralizer in a semisimple algebraic group $G$ of a regular nilpotent element $e\in \text {Lie}(G)$ and show that its closure in the wonderful compactification is isomorphic to the Peterson variety. It follows that the closure in the wonderful compactification of the centralizer $G^x$ of any regular element $x\in \text {Lie}(G)$ is isomorphic to the closure of a general $G^x$-orbit in the flag variety. We also give a description of the $G^e$-orbit structure of the Peterson variety.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20G05

Retrieve articles in all journals with MSC (2010): 20G05

Additional Information

Ana Bălibanu
Affiliation: Department of Mathematics, University of Chicago, 5734 S. University Ave., Chicago, IL 60637

Received by editor(s): May 30, 2016
Received by editor(s) in revised form: February 23, 2017
Published electronically: July 20, 2017
Article copyright: © Copyright 2017 American Mathematical Society